Any advice welcome

Have been member of pas since I was first diagnosed in 2012 and have found it incredibly informative and very helpful. Have never had too many probs with medication (am on eight weekly jabs) until six months ago when we had a very stressful house move. Since then everything has gone wrong with body!!! For last three months have been suffering bad muscle pains in groin and down both legs (very bad in morning) takes ages to get moving. Have spent a small fortune on physio and no improvement. Doc has no idea and keeps doing blood tests put me on anatriptoline for a month then Prozac which he says will help, it has mentally but certainly not physically Not b12 he says as I am awash with it and he won't refer me to haematolagist !!! Has anyone any ideas. I am taking iron, folic, b complex and vit d. Could I be deficient in magnesium.? Who on earth do I see to sort it. Would be grateful for any help.

7 Replies

  • Hi Moppet,

    So sorry to read you are in a bad way, re :" bad muscle pains in groin and down both legs". No idea why, I can only imagine you have over done it and need to get some rest.

    But it could be other things and its way beyond me what, trying extra B12 is just worth a try, see if it helps, it will do no harm, is all I can think,

    Kind regards,


  • Many thanks for reply Marre.. Have tried patches for a couple of weeks with no improvement. If it's not b12 it may be easier to get a diagnosis if you know what I mean!!!! Thanks again. Moppet

  • Do you know what is happening with your folate levels?

    SSRIs like prozac can adversely affect folate levels and inadvertently make a B12 deficiency worse.

    Being awash with B12 doesn't necessarily rule B12 out as you can have high levels of B12 and yet be functionally deficient

    reference 65 - Schwartz M, Bastrup-Madsen P. A new vitamin B12 binding

    protein in serum causing excessively high serum vitamin B12

    values. Scand J Haematol 1968; 5:35–40

    As Marre says, trying more B12 can't do any harm - but you may have to play around with other methods of delivery to find one that suits you ... and also work out which form works best with the symptoms you have.

  • Hi Gambit62

    Thank you for your advice..I thought there was a prob with prosac and b12 but I also knew the doc wouldn't hear of it!! I take a couple of folic per day only over the counter ones. But this really does seem to coincide with taking prosac. Difficult to know what to do next as you know doctors think it's all in our mind!!!!

    Many thanks


  • I definitely agree with Marre over the extra B12, that's a given for you I think.

    However, I was told by a private doctor to soak in a hot bath with 2 cups of magnesium added (you can buy large buckets on Amazon) for pain.

    The skin takes it in apparently and It doesn't do any harm at all. Of course it has the added bonus of being very may be worth a try.

    Good luck!

  • Hi katemelissa

    Many thanks for your reply will keep on with patches and will now try soaking in magnesium something's got to work!!!!

    Regards moppet

  • It worked for me, Good luck!

You may also like...